The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (1035 KB) | Metadata | Table of Contents | ZAA summary
Volume 17, Issue 4, 1998, pp. 843–857
DOI: 10.4171/ZAA/854

Published online: 1998-12-31

On Inequalities of Friedrichs and Babuska-Aziz in Dimension Three

W. Velte[1]

(1) Universität Würzburg, Germany

1983, Horgan and Payne have published a paper entitled "On inequalities of Korn, Friedrichs and Babuska-Aziz". In that paper the two authors have proven a simple relation between the optimal constants occuring in the three inequalities under consideration. The analysis there is restricted to inequalities for functions of two variables only. In the present paper we will show that the results of Horgan and Payne concerning two of the inequalities have a counterpart in dimension three where, however, the situation is different in some aspects.

Keywords: Functional inequalities, optimal constants, eigenvalues, linear elasticity, Stokes equations

Velte W.: On Inequalities of Friedrichs and Babuska-Aziz in Dimension Three. Z. Anal. Anwend. 17 (1998), 843-857. doi: 10.4171/ZAA/854